Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 150, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 10, 2000, 8:26 PM EDT for Dougherty County, Worth County, Georgia. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 8:26 PM EDT (00:26 UTC)
- Expired
- Aug 10, 2000, 9:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dougherty County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 117 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:32 PM EDT | Hail 0.75 | Red Rock, GA | Dime size hail. Reported by a SKYWARN storm spotter. |
| Aug 10, 8:46 PM EDT | Hail 0.75 | Acree, GA | Dime size hail. Reported by a SKYWARN storm spotter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 110028 SVRTLH GAC095-321-110130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 826 PM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGHERTY COUNTY IN GEORGIA WORTH COUNTY IN GEORGIA * UNTIL 930 PM EDT * AT 826 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND SKYWARN SPOTTERS INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER EAST DOUGHERTY...OR ABOUT 8 MILES WEST OF SYLVESTER...WHICH IS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... SYLVESTER...SYLVESTER A/P BY 825 PM EDT ACREE BY 830 PM EDT PECAN CITY BY 850 PM EDT MARINE CORPS LB BY 855 PM EDT PUTNEY BY 905 PM EDT WILLIAMSBURG BY 910 PM EDT DIME SIZED HAIL HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELjTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3140 8379 3163 8381 3162 8426 3151 8434 .END 17 GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:23 PM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, Aug 10, 2:23 PM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 223 PM EDT THU AUG 10 2000 THANK YOU FOR THE COORDINATION JAX...MOB AND ATL. STILL ONLY ABLE TO GET RADAR DATA THROUGH AWIPS...AND HAVE HAD TO RELY ON GARP...INTERNET...ETC. TO GET MODEL DATA AND SO FORTH. THEREFORE I AM LAGGING BEHIND A LITTLE...SO WILL TRY TO MAKE THIS SHORT. MODELS IN THE UPPER LEVELS GENERALLY AGREE IN SHOWING HIGH RETROGRADING AS UPPER LOW OVER NORTHERN TIER OF STATES DROPS DOWN ACROSS THE EASTERN SEABOARD AND BECOMES A CUTOFF LOW OVER THE MID ATLANTIC REGION BY LATE IN THE PERIOD. THE ASSOCIATED FRONTAL BOUNDARY WILL CONTINUE TO PUSH TOWARD THE FORECAST AREA THROUGH THE FORECAST PERIOD...BUT THE NGM SEEMS TO BE THE FASTEST AND HAS THE BOUNDARY ALREADY IN THE GULF WATERS BY EARLY SATURDAY MORNING. ETA/AVN KEEPS THE BOUNDARY OVER SE AL AND SW GEORGIA ZONES AT THAT TIME. POPS GUIDANCE IS PRETTY CLOSE FOR FRIDAY WITH GENERALLY 40-50 PERCENT POPS ACROSS THE BOARD. THIS LOOKS REASONABLE CONSIDERING THE FORCING FROM BOTH THE SURFACE BOUNDARY AND THE SEABREEZE INFLUENCES. THE PROBLEM IS ON SATURDAY WHERE NGM WANTS TO LOWER POPS CONSIDERABLY WHILE FAN NUMBERS ARE STILL RATHER HIGH. SINCE ETA SEEMED TO INITIALIZE BETTER THAN NGM WILL FOLLOW THAT SOLUTION AND GO WITH A COMPROMISE IN POPS ON SATURDAY AND GO AROUND 20-30 PERCENT ON SATURDAY WITH 30% FOR FLORIDA ZONES AND 20 PERCENT TO THE NORTH SINCE MODELS ARE SHOWING A STEEP MOISTURE GRADIENT ACROSS THE AREA BY THEN. MARINE: COORDINATED WITH MOB AND WILL GO WITH W-SW WINDS THROUGH THE FORECAST PERIOD AND INCREASE WINDS THROUGH FRIDAY NIGHT AS GRADIENT TIGHTENS...BUT WILL KEEP WINDS AROUND 15 KNOTS FOR FRIDAY NIGHT. FIRE WEATHER: NO CONCERNS. PRELIMINARY NUMBERS... TLH 072/093 071/091 2523 PFN 077/089 075/088 3523 DHN 074/093 070/090 3522 ABY 074/093 070/090 2522 VLD 073/094 071/091 252a3 .TLH... AL...NONE. GA...NONE. FL...NONE. MOLLERE
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.